1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Needing advice regarding meds/symptoms etc

Discussion in 'Newly Diagnosed' started by Robertuk, Sep 13, 2019 at 3:46 AM.

  1. Robertuk

    Robertuk · Member

    Messages:
    6
    Likes Received:
    1
    Trophy Points:
    3
    Hi guys just looking for some advice if possible.

    I was diagnosed with diabetes a month ago. The antibodies came back negative so looking type2, however they said another test was done and they don’t have the results yet so can’t say for sure.

    In the meantime I’m on full 2000mg 4(per day) metformin and was put on 80mg (1per day) glyclazide together shortly after. Glucose meter levels were 18-24’s and in the space of 2 weeks have went down to 7-10’s.

    Problem is I’ve felt absolutely worse since finding out I had diabetes and I’m trying to stay head strong but I can’t remember feeling like this before being diagnosed.
    The doctor advised my body sugar level was used to being high and since the tablets have dropped it. He states the drop has maybe happened too quickly and as my body isn’t used to being single figures again it’s giving me negative effects such as extreme fatigue, dizziness, dry mouth, disorientation, loss of appetite and no energy at all.

    He advised I should “ride the wave” as I will get better. Problem i find is it’s hard to get straight answers on my type, what to eat, when will it subside as it feels they are just guessing.

    I even advised they don’t know how much insulin I’m producing so how can they know my dosage for this medication I’m on. Was expecting a c-peptide test but still nothing. I’ve been reading up and most don’t approve of the metformin and glyclazide as they do more damage to the pancreas and I tried explaining that. However was obviously quickly shut down on That topic. Although he did say if I stay in single figures they’ll look at halving the glyclazide or even stop it.

    Tbh I changed my diet drastically and don’t eat as much carbs as I used to so I feel the glyclazide are possibly putting me in a state of hypo by lowering my blood sugar when there’s not much of the bad food going In.

    I used to train 5 times a week and just want to feel even an ounce of that energy again. I’m worried I’m not eating enough or if it’s the right things and how much extra for going to the gym again. It’s all so confusing with very little help other than the contradicting internet.

    Sorry it’s long winded essay but I’m just really hoping someone can relate on some level of this and with any possible solutions or light at the end of the tunnel.

    Thanks guys.
     
  2. Tophat1900

    Tophat1900 Type 3c · Well-Known Member

    Messages:
    1,319
    Likes Received:
    828
    Trophy Points:
    153
    It's a confusing time just after being diagnosed. To use a training analogy in a way, training is hard when you first start out, but you make considerable progress as time goes on. And you learn more and more as time goes by.

    If you are T2, then thr link below is a pretty good starting point in regards to diet, but you will have to monitor levels carefully being on a drug like Gliclazide. You can make adjustments to suit yourself, but testing is very important. Use your meter to monitor and record how your levels respond to certain foods. The basics are really well covered below in the link.

    https://www.diabetes.co.uk/forum/blog-entry/the-nutritional-thingy.2330/

    Anyway, welcome to the forum.
     
  3. VashtiB

    VashtiB Type 2 · Well-Known Member

    Messages:
    124
    Likes Received:
    104
    Trophy Points:
    83
    Hi and welcome to the forum. Someone with much more experience than me will be here shortly.

    In the meantime dropping your level from 18-24s to 7-10 is a great achievement so congratulations. However, the 7s to 10s are still higher than you want to aim for. Your doctor is right when he tells you that your body being used to higher levels may temporarily not be feeling great at lower levels. This won't last forever as our bodies are actually pretty good at realising the new normal and adjusting. Do you test when you feel dizzy and extreme fatigue? If you do then you can tell when it is a real hypo or when it is just the body adjusting.

    There is light at the end of the tunnel. Many people have have reduced or stopped medication completely by going LCHF.

    The energy will come back. Just keep the blood sugar levels down and it will happen.
     
    • Friendly Friendly x 1
  4. Route 66

    Route 66 Type 2 · Well-Known Member

    Messages:
    141
    Likes Received:
    144
    Trophy Points:
    63
    Sorry to hear that you are having a bad time at the moment. Do you know what your Hba1c was on diagnosis?

    Your levels have come down quite quickly due to the medications. As you are on glyclazide,you will need to be careful that your BG does not drop below 4 as you could suffer from a Hypo. If you drive, make sure you take a reading before and also during long drives.

    You may also find that your vision becomes a bit blurry as your body adjusts to lower sugar levels. This should return to normal.

    Because your levels have dropped a lot, you may be suffering from False Hypos. When you feel bad, do a finger prick and check your reading. That will tell you a lot.

    You are doing the right thing by reducing your carbs.

    There is light at the end of the tunnel, but it takes a bit of time before we get there.

    Good luck.
     
    • Like Like x 1
  5. UsmanMo96

    UsmanMo96 Type 2 · Member

    Messages:
    18
    Likes Received:
    7
    Trophy Points:
    23
    Hi. Not everyone is the same for me I started to see my energy come back within a few months as did my levels.

    These things take time. Be patient you will be back to your normal self if you listen to your doctor and eat the foods that are good for you. I'd cut out junk food as much as you can.
     
  6. EllieM

    EllieM Type 1 · Well-Known Member

    Messages:
    1,654
    Likes Received:
    999
    Trophy Points:
    153
    When your blood sugar goes low your body pumps out hormones to push it back up: glucagon (which makes the liver pump out sugar), epinephrine (adrenaline), cortisol, growth hormone. So you don't feel great. When your body has been running high blood sugars for a while, the insulin feedback loop cuts in at too high a level, you get a "false hypo" and you feel like sh*t. Unfortunately you have to wait out the false hypos in order to retrain your body to react at the proper level (4 instead of 7-10).

    My guess is that if you're T2 a choice of low carb diet will allow you to get back to normal blood sugars without medication, and you'll need to drop the gliclazide. If you're T1, your levels will gradually go back up as your insulin production slows, and you'll need to ,move onto insulin eventually (but it could take years of you're LADA T1, which is often slow onset).

    Good luck. Unfortunately there are no hard and fast rules about dosages and times for recovery, everyone is slightly different. But you are now diagnosed (albeit waiting for type) and things will get better eventually.
     
  7. Robertuk

    Robertuk · Member

    Messages:
    6
    Likes Received:
    1
    Trophy Points:
    3
    Thanks guys for all the responses they are very much appreciated. Going with the low carb diet to hopefully get off the glyclazide as I feel it’s probably giving me the false hypos but I have confidence I’ll get there. Just need my body to catch up lol. Thanks again guys.
     
  8. Robbity

    Robbity Type 2 · Expert

    Messages:
    5,692
    Likes Received:
    12,462
    Trophy Points:
    198
    If you feel you're already getting hypos (false or otherwise) then you really need to take care as low carbing will be reducing your glucose levels even further. So probably best to discuss with your doctor.

    Robbity
     
    • Agree Agree x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook